Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this winter storm warning at Mar 22, 2011, 10:17 AM MDT for 5 counties in Montana. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 10:17 AM MDT (16:17 UTC)
- Expired
- Mar 23, 2011, 1:55 PM MDT
- In force
- 28 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 21, 4:25 PM MDT, 17 hours 52 minutes earlier.
Area forecast discussion, Mar 21, 4:25 PM MDT, 17 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 425 PM MDT MON MAR 21 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... ...BLIZZARD TO STRIKE PARTS OF NORTHEAST MONTANA TONIGHT AND TUESDAY... INTENSIFYING WEATHER SYSTEM FROM THE SW SHOULD ORGANIZE INTO A NEARLY VERTICAL CLOSED LOW PRESSURE SYSTEM OVER OUR AREA TONIGHT AND TUE. MODELS...INCLUDING THE GFS...HAVE COME INTO BETTER AGREEMENT WITH DETAILS OF THIS SYSTEM THAN WHAT WAS SEEN THE PAST 2 DAYS. MEANWHILE...A LARGE AND DOMINATING ARCTIC HIGH...ALTHOUGH CENTERED IN N MB...FEEDING PLENTY OF COLD AIR INTO OUR AREA IN LOWER LEVELS...DESPITE RELATIVELY WARM AIR ALOFT. T SATELLITE CHANNELS SHOW PART OF MOISTURE WITH THIS SYSTEM CUTTING OFF AND MOVING OFF TO THE E. THIS EXPECTED THOUGH...WITH MODELS ENTRAINING DRY AIR INTO OUR AREA...MAINLY IN OUR S. MODELS MUCH BETTER AGREEMENT TOO WITH THE TEMP PROFILE...A STRONG N TO S GRADIENT. THIS AND THE DRY AIR THE REASON FOR VERY LITTLE SNOW EXPECTED IN OUR SE WHERE PRECIP MOSTLY AS RAIN TONIGHT...BUT 6 TO 8 INCHES IN OUR EXTREME N WHERE IT WILL BE ALL SNOW. THIS QUITE CONSISTENT ON HPC SNOW TOTAL GRAPHICS LAST 3 DAYS. MOST MODELS STILL HAVE HIGHEST QPF IN OUR N...UP TO .50 STORM TOTAL...PRECIP WATER AS HIGH AS .60. MODELS TODAY ARE TRENDING A BIT COOLER ALOFT TOO. NOT ONLY THE RAIN AND SNOW LINE ARE MAJOR FACTOR IN THE SNOW AMOUNTS...BUT ALSO THE 0C LINE ALOFT...AS MODELS INDICATE THERE WILL BE A BAND OF FREEZING RAIN AND POSSIBLY LIGHT SLEET TOO...JUST S OF THIS OC LINE AT 800 MB OR HIGHER...CUTTING THROUGH THE MIDDLE OF THE CWA TONIGHT. MODELS ALSO CONTINUE TO SHOW WINDS AS HIGH AS 50 KT AT 850 MB,,,AND WE WILL MIX CLOSE TO THIS LEVEL TONIGHT AND TUE...TYPICAL WITH A SYSTEM OF THIS STRENGTH. ALREADY AREAS THAT HAD A LITTLE SNOW YESTERDAY ARE HAVING SIGNIFICANT BLOWING AND DRIFTING PROBLEMS...SO PUTTING 5 TO 8 INCHES NEW SNOW IN THIS WIND WILL MEAN BLIZZARD CONDITIONS NORTH HALF OF OUR CWA. S HALF OF CWA OUTSIDE OUR SE WILL HAVE A VARIETY OF RAIN...SNOW...AND FREEZING RAIN...AND WIND...SO WINTER WEATHER ADVISORY ISSUED. ENOUGH COLD ADVECTION FROM THE NW TO TURN MOST ALL PRECIP TO SNOW FOR TUE...EXCEPT OUR SE MAY BE STILL BE A LITTLE TOO WARM FOR MUCH ACCUMS...SO NO WINTER WEATHER ADVISORY THERE. THIS SYSTEM SLOWING DOWN AND IT ELONGATES W TO E...WHICH WILL PROLONG THE SNOW A BIT IN OUR N...BUT SHOULD BE AT LEAST START TO TAPER OFF LATE TUE NIGHT AND WED MORN. SIMONSEN .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... MAIN EDITS TO THE LONG TERM WERE TO UPDATE THE HIGH TEMPERATURES THROUGH MONDAY AS THE LATEST MODELS WERE IMPLYING THINGS COULD BE SOMEWHAT WARMER THAN FORECAST. WITH COLD AIR FROM CANADA BEING PULLED DOWN IN THE WAKE OF THE WINTER STORM ON TUESDAY...WEDNESDAY THROUGH SATURDAY ARE STILL EXPECTED TO BE WELL BELOW NORMAL. THERE ARE SOME SLIGHT CHANCES FOR RAIN OR SNOW FRIDAY THROUGH MONDAY...BUT NOTHING OF GREAT SIGNIFICANCE AS MOST OF THE ENERGY OF THE NEXT LONG WAVE TROUGH STAYS WELL SOUTH OF THE AREA WITH THE WAVE PASSING THROUGH THE 4 CORNERS REGION. MARTIN PREVIOUS LONG TERM DISCUSSION... THE FORECAST BEGINS WEDNESDAY NIGHT IN THE WAKE OF A MAJOR STORM SYSTEM. COLDER AIR WILL LINGER OVER THE CWA...ESPECIALLY ACROSS THE NORTHERN ZONES WHERE A SUBSTANTIAL AMOUNT OF SNOW PACK REMAINS. THE MAJORITY OF THE EXTENDED FORECAST WILL BE ACTIVE AS A WEST COAST LONG WAVE TROF CONTINUES TO BE REINFORCED BY SHORTWAVES ROTATING THROUGH IT...WHICH THEN LIFT THROUGH THE GREAT BASIN...PUSHING MOISTURE ACROSS A THERMAL BOUNDARY THAT HAS SET UP ALONG CENTRAL AND SOUTHERN MONTANA. PRECIPITATION IS EXPECTED TO BE A MIX OF RAIN AND SNOW PRIMARILY IN WESTERN AND SOUTHERN ZONES AS THIS THERMAL BOUNDARY PROPAGATES. TEMPERATURES WILL MODERATE DURING THIS TIME BUT WILL REMAIN BELOW SEASONAL NORMALS. AES && .AVIATION... CEILING AND VISIBILITY IS EXPECTED TO DECLINE IN ALL AREAS TO IFR LEVELS OR LOWER LATE MONDAY NIGHT AS A WINTER STORM SYSTEM MOVES INTO THE AREA. SOME FREEZING RAIN IS EXPECTED FOR COUNTIES NORTH AND SOUTH OF THE MISSOURI RIVER THROUGH NOON TUESDAY. PRECIPITATION WILL TRANSITION TO SNOW BY TUESDAY AFTERNOON AND BE HEAVIEST ALONG THE CANADIAN BORDER. SNOW WILL CONTINUE THROUGH TUESDAY NIGHT. CEILINGS ARE EXPECTED TO BE BELOW 1000 FT AND VISIBILITY WILL BE DOWN TO ONE QUARTER MILE DUE TO BLOWING SNOW. STRONG EAST WINDS ARE ALSO EXPECTED THROUGH TUESDAY WITH SUSTAINED WINDS OF 25 KTS AND GUSTS TO 35 KTS. MARTIN && .HYDROLOGY... MELTING ACROSS THE AREA HAS SLOWED AS A COLDER AIRMASS IS MOVING IN. A WINTER STORM IS EXPECTED TO AFFECT THE REGION TUESDAY INTO WEDNESDAY WHICH WILL BRING EVEN COLDER WEATHER BUT ALSO THE ADDITION OF RAIN OR SIGNIFICANT SNOW TO THE REMAINING SNOW PACK. THE COLDER WEATHER IS ALSO EXPECTED TO LINGER THROUGH THE END OF THE WEEK...WHICH WILL GREATLY SLOW THE SNOW MELT...MAINLY NORTH OF THE MISSOURI RIVER. MINOR FLOODING CONTINUES ACROSS THE REGION SOUTH OF THE MILK AND LOWER MISSOURI RIVERS...AS SNOW MELT FEEDS INTO STREAMS AND CREEKS. THE MOST EXTENSIVE FLOODING CONTINUES ALONG PEOPLES CREEK ON THE FORT BELKNAP INDIAN RESERVATION...WATER WAS ALSO STILL REPORTED OVER ROADS IN SOUTHERN PHILLIPS AND GARFIELD COUNTIES...DUE TO HIGH WATER LEVELS ON STREAMS AND ICE RESTRICTING FLOW THROUGH CULVERTS. THE BEAVER CREEK IS EASTERN PHILLIPS COUNTY STARTED RISING RAPIDLY SUNDAY EVENING AND LOW LAND FLOODING IS LIKELY BETWEEN SACO AND HARB ROAD. MOST OF THE ICE JAMS HAVE DISSIPATED ON THE YELLOWSTONE RIVER. THE ONLY EXCEPTION IS ONE NEAR THE RICHLAND PARK NORTH OF SIDNEY. THE WATER IS FLOWING AROUND THE JAM AND LEVELS IN THE SIDNEY AREA ARE SLOWLY FALLING. THE MILK RIVER AT DODSON HAS FALLEN FROM NEAR 23 FEET LATE LAST WEEK TO 21 FEET. ANTELOPE CREEK REMAINS FROZEN BUT BRAZIL AND WILLOW CREEKS ARE RUNNING. HOWEVER...LEVELS HAVE DROPPED AND FLOODING HAS NOT BEEN REPORTED IN THE PAST COUPLE OF DAYS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... BLIZZARD WARNING UNTIL 6 AM MDT WEDNESDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... SHERIDAN...WESTERN ROOSEVELT...NORTHERN PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT. WINTER WEATHER ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR PETROLEUM... GARFIELD...MCCONE...RICHLAND. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 21, 3:48 PM MDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 348 PM MDT MON MAR 21 2011 MTZ016>020-059>062-221200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 348 PM MDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A BLIZZARD WARNING IS IN EFFECT BEGINNING AT 6PM THIS EVENING. FREEZING RAIN WILL BE POSSIBLE EARLY IN THIS EVENT ESPECIALLY IN AREAS NEAR THE MISSOURI RIVER WITH UP TO A TENTH OF AN INCH POSSIBLE. AREAS FURTHER NORTH WILL HAVE SNOW COMBINED WITH STRONG WINDS OF UP TO 30 MPH AND GUSTS UP TO 40 MPH. AREAS RECEIVING SIGNIFICANT SNOW WILL EXPERIENCE NEAR ZERO VISIBILITY DUE TO BLOWING SNOW ALONG WITH TRAVEL DIFFICULTIES. FLOODING WILL ALSO CONTINUE ON PEOPLES CREEK AND THE MILK RIVER NEAR DODSON IN WESTERN PHILLIPS COUNTY AND SMALL STREAMS ACROSS SOUTHERN PHILLIPS COUNTY. THE MILK RIVER WILL GRADUAL RISE THROUGH THE WEEK...BUT IS NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BLIZZARD CONDITIONS ARE EXPECTED TO CONTINUE UNTIL WEDNESDAY MORNING. FREEZING RAIN SHOULD END WITH A TRANSITION TO ALL SNOW TUESDAY MORNING. EAST WIND WILL BE QUITE STRONG WITH SUSTAINED WIND UP TO 30 MPH AND GUSTS UP TO 40. WIND WILL GRADUALLY DECREASE AFTER NOON ON TUESDAY. STORM TOTAL ACCUMULATIONS ARE EXPECTED TO BE IN THE RANGE OF 5 TO 8 INCHES WITH THE HEAVIEST AMOUNTS NEAR THE CANADIAN BORDER. AREAS RECEIVING SIGNIFICANT SNOW ARE EXPECTED TO EXPERIENCE NEAR ZERO VISIBILITY AND PROBLEMS FROM BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021>024-221200- PETROLEUM-GARFIELD-MCCONE-RICHLAND- 348 PM MDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 6 PM THIS EVENING. FREEZING RAIN WILL BE POSSIBLE EARLY IN THIS EVENT ESPECIALLY IN AREAS NEAR THE MISSOURI RIVER WITH UP TO A TENTH OF AN INCH POSSIBLE. WINDS WILL ALSO BE STRONG AT UP TO 25 MPH WITH HIGHER GUSTS. SOME AREAS MAY RECEIVE A MIX OF FREEZING RAIN AND SNOW. ANY SNOW WOULD LEAD REDUCE VISIBILITY DUE TO BLOWING SNOW AND PROBLEMS FROM DRIFTING SNOW. ICE JAMS WILL ALSO CONTINUE ON THE YELLOWSTONE RIVER...MAINLY NEAR SIDNEY. THE MILK RIVER WILL GRADUAL RISE THROUGH THE WEEK...BUT IS NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL WEDNESDAY MORNING. FREEZING RAIN SHOULD END WITH A TRANSITION TO ALL SNOW TUESDAY MORNING. EAST WIND WILL BE QUITE STRONG WITH SUSTAINED WIND UP TO 25 MPH AND HIGHER GUSTS. WIND WILL GRADUALLY DECREASE AFTER NOON ON TUESDAY. STORM TOTAL ACCUMULATIONS ARE EXPECTED TO BE IN THE RANGE OF 1 TO 4 INCHES WITH THE HEAVIEST AMOUNTS IN NORTHERN AREAS. AREAS RECEIVING SIGNIFICANT SNOW ARE EXPECTED TO EXPERIENCE REDUCED VISIBILITY AND PROBLEMS FROM BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:25 AM MDT | Areal Flood Advisory | GGW | Wibaux | 36 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.